Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Will I loose hair and how soon will it start, if I use these high dose pills ?

I was recently diagnosed with relapsing polychondritis and was put on a prednisone, methotrexate, folic acid cocktail . I am currently taking 6 pills , 2.5 mg each, once per week. I was told I could loose my hair . Reading through forums, I see that some people do loose most their hair, some loose none depending on the dosage. They refer to it as high dose . Compared to my dosage, will I loose my hair and how soon will it start?
Asked On : Fri, 3 Jun 2011
Answers:  2 Views:  221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
methotrexate has effect on hair follicle and that lead to hair loss
hair loss start after 3-4 month of therapy and continue after 8 month of stopping drugs
it depend on hoe much dose u r taking
ur dose is 15 mg per wk,its ideal dose with low side effect and optimum efffect.
u have low chance of severe hair fall
Answered: Fri, 3 Jun 2011
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
Hi,Jennifer,there is nothing to worry about.This are cytotoxic drugs they kill the disease cells ,along with this they affect the hair follicles so that you loose hair.The good part is that this effect is dose dependent and time dependent.Once the treatment is over,things will be back to normal.bye.
Answered: Fri, 3 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor